What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 7, 1:34 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 7, 1:34 PM EST, 1 hour 4 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Columbia SC
234 PM EDT Wed Jun 7 2023
.SYNOPSIS...
A cold front will sink south through the area tonight into
Thursday. Scattered showers and thunderstorms are expected near
the front. A drier air mass with seasonable temperatures will
spread into the region Friday through Saturday. A low pressure
system moving into the Ohio Valley is expected to spread deep
moisture into the area Monday as a cold front approaches from
the west.
&&
.NEAR TERM /THROUGH TONIGHT/...
The blocking pattern remains in place across the CONUS today with a
closed upper low centered over Northern New England being the
primary driver of our weather. Smoke from wildfires in Canada
continues to pivot around this feature and into our forecast area
producing hazy skies. At the surface, a cold front is slowly
approaching the CWA from the north and is expected to move through
by the end of the near term. Recent satellite imagery shows
scattered cumulus starting to develop, especially over the Southern
Midlands and CSRA where PWATs are higher. Showers and isolated
thunderstorms are also forming in portions of Georgia with a few
cells organizing in the CSRA moving east into the Southern Midlands.
Conditions for showers and thunderstorms this afternoon will be most
favorable over the southern forecast area with a secondary area of
concern in our northern counties closest to the cold front. While
drier air and less robust cumulus development currently exist over
the Central Midlands including the Columbia area, isolated
convective activity is possible here as well. Any thunderstorms that
develop have the potential to produce small hail and especially
strong downburst winds given the modeled Inverted-V soundings and
high DCAPE values at or above 1000 J/kg. Any convective activity
should gradually wind down this evening with the loss of daytime
heating. Temperatures are largely on track today with highs in the
mid to upper 80s north and upper 80s to near 90 degrees south.
The aforementioned front will move through the forecast area tonight
bringing clouds and additional shower chances. The cloudiness and
rain will limit cooling despite a cooler and drier air starting to
move in behind the front with forecast lows in the lower to mid
60s.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Thursday and Thursday night...The cold front is expected to
stall near the CSRA and Low Country SC. Deep closed upper low
over New England with trough over the eastern CONUS. Tight
moisture gradient expected with less than an inch in the north
Midlands to 1.6 in the CSRA and southeast Midlands...closer to
the front. A few short waves are expected to rotate through the
base of the upper trough during the day....followed by a
stronger short wave Thursday night. Expect a few showers or
stratiform rain in the morning near the front due to very weak
isentropic lift. Scattered showers and thunderstorms in the
afternoon mainly in the CSRA and southeast Midlands where ML
Cape near 1000 J/kg and possible short wave triggers. 0-1km
shear around 20 knots in the SC coastal plain and east central
GA supports a marginal risk of severe thunderstorms near the
front. The showers may linger in the evening but drier air will
be spreading south through the area with dew points falling
into the low 50s overnight. High temps near 80...possibly a
little cooler north of CAE. Lows in the mid 50s to low 60s.
Friday and Friday night...The upper trough moves slowly to the
northeast. High pressure over the Mississippi Valley building
southeast. The air mass will be quite dry with dew points mixing
out into the upper 40s to mid 50s. With downslope flow developing,
temperatures should be warmer...in the low to mid 80s. Lows in
the mid 50s to the low 60s,
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
The upper trough over New England finally moves out but is
replaced by another closed low over the Great Lakes and Ohio
Valley. Dry forecast Saturday into early Sunday with well below
normal precipitable water near 0.75 inches. Temperatures will
rebound back into the mid and upper 80s with a southerly surface
wind developing as surface high pressure slides offshore.
The upper trough over the Great Lakes will cutoff on Sunday
with a surface low developing over the western Ohio Valley
resulting in deep southwesterly flow over our area allowing
moisture to return with PWATs rising back above normal. Chances
of rain continue to increase early next week as shortwave energy
and a cold front push through the region with Monday having the
highest chances of rain. Temperatures expected to be seasonal.
&&
.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
VFR Conditions are Expected Outside of Showers and Thunderstorms....
Scattered cumulus have developed once again this afternoon at the
terminals. Showers and thunderstorms are beginning to organize over
parts of Georgia and could cause periodic restrictions through this
evening at AGS/DNL and eventually OGB. Confidence in diurnally
driven convection is lower at CAE/CUB due to less favorable
conditions and the potential has been omitted from the TAFs for now.
Any thunderstorms that develop across the region could produce hail
and strong downburst winds. Surface winds will continue to be breezy
at times outside of thunderstorms through nightfall. A cold front
will move into the area from the north tonight with additional
shower chances, especially through daybreak. Conditions should
gradually improve towards the end of the current TAF period as drier
air works into the region, especially at CAE/CUB which will clear
first.
EXTENDED AVIATION OUTLOOK...No significant restrictions are
currently anticipated Thursday afternoon through at least Saturday
night. Another approaching storm system may produce restrictions on
Sunday.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
&&
Hazardous weather outlook, Jun 7, 2:54 AM EST, 11 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
354 AM EDT Wed Jun 7 2023
GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-080800-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
354 AM EDT Wed Jun 7 2023
This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.
.DAY ONE...Today and tonight.
Isolated to scattered showers and thunderstorms are expected this
afternoon favoring the eastern Midlands with some storms possibly
becoming severe. Damaging wind gusts and large hail are the primary
threats.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 7, 12:31 PM EST, 2 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
131 PM EDT Wed Jun 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM Tstm Wnd Dmg 2 WSW Blythe 33.28N 82.23W
06/06/2023 Burke GA Emergency Mngr
Burke County Emergency Manager reported a
tree down on powerlines in the 100 block of
Hopson Mill Road near Blythe, GA. Time
estimated from radar.
0523 PM Tstm Wnd Dmg 7 SSE Keysville 33.15N 82.17W
06/06/2023 Burke GA Emergency Mngr
Burke County Emergency Manager reported a
tree down on powerlines on West Quaker Road
in the Keysville, GA area. Time estimated
from radar.
0527 PM Tstm Wnd Dmg 4 NNW Waynesboro 33.14N 82.04W
06/06/2023 Burke GA Emergency Mngr
Burke County Emergency Manager reported a
large tree down on the 200 block of Spread
Oak Road. Time estimated from radar.
0535 PM Tstm Wnd Dmg 6 NE Vidette 33.11N 82.18W
06/06/2023 Burke GA Emergency Mngr
Burke County Emergency Manager reported
trees down on Highway 80 near Susie Bailey
Road and Massey-Doss Road between Waynesboro
and Gough, GA. Time estimated from radar.
0550 PM Tstm Wnd Dmg 1 SSW Plant Vogtle 33.13N 81.77W
06/06/2023 Burke GA Emergency Mngr
Burke County Emergency Manager reported
downed powerlines causing a small grass fire
at 8033 River Road in eastern Burke County,
GA. Time estimated from radar.
0559 PM Tstm Wnd Dmg Waynesboro 33.09N 82.01W
06/06/2023 Burke GA Emergency Mngr
Multiple trees snapped or uprooted in
Waynesboro City Park. Photos sent to the NWS
by Emergency Manager. Time estimated from
radar. Nearby on Spring Valley Road near the
intersection of Wood Valley Road a tree fell
on a car in the roadway. No injuries
reported.
0610 PM Tstm Wnd Dmg 2 WNW Girard 33.05N 81.75W
06/06/2023 Burke GA Emergency Mngr
Burke County Emergency Manager reported
downed powerlines causing 2 small grass
fires at 632 Claxton Road near Girard, GA.
Time estimated from radar.
&&Special weather statement, Jun 7, 1:19 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Columbia SC
219 PM EDT Wed Jun 7 2023
GAZ065-SCZ030-071845-
Richmond GA-Aiken SC-
219 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of central Richmond and
southwestern Aiken Counties through 245 PM EDT...
At 218 PM EDT, Doppler radar was tracking a strong thunderstorm over
Augusta Mall, or near Fort Gordon, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Aiken, North Augusta, Fort Gordon, Augusta, Clearwater, Belvedere,
Martinez, Jackson, Glendale, South Augusta, Midtown, Summerville,
Augusta Mall, Daniel Field, Gloverville, Augusta Regional Airport,
Village Plaza Shopping Center, Augusta National Golf Club, Burnettown
and West End Augusta.
This includes the following highways...
Interstate 20 in Georgia between mile markers 195 and 201.
Interstate 20 in South Carolina between mile markers 0 and 3.
Interstate 520 in Georgia between mile markers 1 and 15.
Interstate 520 in South Carolina between mile markers 16 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3355 8203 3353 8201 3355 8199 3355 8176
3330 8177 3336 8216 3345 8216
TIME...MOT...LOC 1818Z 278DEG 24KT 3345 8208
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CJRSpecial weather statement, Jun 7, 2:23 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Columbia SC
323 PM EDT Wed Jun 7 2023
SCZ030-035-072000-
Barnwell SC-Aiken SC-
323 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of northern Barnwell
and south central Aiken Counties through 400 PM EDT...
At 323 PM EDT, Doppler radar was tracking a strong thunderstorm near
Williston, or 10 miles northeast of Savannah River Site, moving east
at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Barnwell, Williston, Blackville, New Ellenton, Barnwell State Park,
Hilda, Snelling, Elko, Savannah River Site H Canyon and Barnwell
County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3327 8170 3344 8167 3347 8127 3344 8125
3344 8122 3338 8121 3323 8122
TIME...MOT...LOC 1923Z 272DEG 20KT 3335 8152
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CJRSpecial weather statement, Jun 7, 2:27 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Columbia SC
327 PM EDT Wed Jun 7 2023
GAZ063>065-077-072000-
Burke GA-Richmond GA-McDuffie GA-Columbia GA-
327 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of southern McDuffie,
southwestern Columbia, northwestern Burke and southwestern Richmond
Counties through 400 PM EDT...
At 326 PM EDT, Doppler radar was tracking a strong thunderstorm near
Warrenton, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grovetown, Evans, Thomson, Fort Gordon, Hephzibah, Harlem, Blythe,
Dearing, Leitner Lake Conference Center, Liberty Park Community
Center, Sweetwater Park, Arties Pond Public Fishing Area, McDuffie
County Fire Department, Adamsville, Bath-Edie, Thomson Fire
Department, Pea Patch Aerodrome, McDuffie Regional Medical Center,
Autney and Boneville.
This includes Interstate 20 in Georgia between mile markers 181 and
193.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3349 8248 3352 8214 3324 8213 3325 8225
3327 8226 3327 8229 3331 8234 3331 8239
3334 8244 3334 8250 3336 8253 3335 8255
3341 8255 3346 8259
TIME...MOT...LOC 1926Z 268DEG 29KT 3337 8257
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CJR